Alert archive / Oklahoma / Snow Advisories in 2007
Snow Advisory 4, NWS Tulsa, OK
NWS Tulsa, OK issued this snow advisory at Dec 27, 2007, 3:23 AM CST for 5 counties in Oklahoma. It took effect at Dec 27, 2007, 9:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 27, 2007, 3:23 AM CST (09:23 UTC)
- In effect from
- Dec 27, 2007, 9:00 PM CST
- Expired
- Dec 28, 2007, 5:45 AM CST
- In force
- 9 hr
- Issued by
- NWS Tulsa, OK
Counties Craig County, OK, Nowata County, OK, Ottawa County, OK, Pawnee County, OK, Washington County, OK
The radar
The Tulsa radar (KINX), 57 km from the middle of the area, began a volume at 09:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lamont, OK (KLMN), launched 00:00Z, 9.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 489 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -20 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS44 KTSA 270923 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 323 AM CST THU DEC 27 2007 OKZ054>059-271800- /O.NEW.KTSA.SN.Y.0004.071228T0300Z-071228T1600Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 323 AM CST THU DEC 27 2007 ...SNOW ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE. AREAS OF RAIN AND SNOW ARE EXPECTED TO DEVELOP THIS EVENING ACROSS NORTHEAST OKLAHOMA...IN ADVANCE OF A FAST MOVING UPPER LEVEL DISTURBANCE. PRECIPITATION IS EXPECTED TO BECOME ALL SNOW AFTER MIDNIGHT ACROSS THE ADVISORY AREA...WITH SNOWFALL AMOUNTS OF 1 TO 2 INCHES POSSIBLE BY FRIDAY MORNING. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE...ESPECIALLY NEAR THE KANSAS BORDER. MOTORISTS ARE URGED TO EXERCISE CAUTION WHILE DRIVING. SOME ROADS...ESPECIALLY BRIDGES AND OVERPASSES MAY BE SLICK IN SPOTS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$
5 follow-up statements
000 WWUS44 KTSA 271538 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 938 AM CST THU DEC 27 2007 OKZ054>059-272345- /O.CON.KTSA.SN.Y.0004.071228T0300Z-071228T1600Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 938 AM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT FROM 9 PM THIS EVENING TO 10 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE. A FAST MOVING UPPER LEVEL SYSTEM WILL SPREAD AREAS OF LIGHT RAIN AND SNOW THIS EVENING INTO NORTHEAST OKLAHOMA. PRECIPITATION WILL CHANGE TO ALL SNOW AROUND MIDNIGHT ACROSS THE ADVISORY AREA. SNOWFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE BY FRIDAY MORNING. LOCALLY HIGHER AMOUNTS ARE POSSIBLE...ESPECIALLY NEAR THE KANSAS BORDER. AREAS SOUTH OF THE ADVISORY AND NORTH OF INTERSTATE 40 CAN EXPECT A MIXTURE OF LIGHT RAIN AND SNOW OVERNIGHT WITH ACCUMULATIONS OF LESS THAN AN INCH. MOTORISTS ARE URGED TO EXERCISE CAUTION WHILE DRIVING. SOME ROADS...ESPECIALLY BRIDGES AND OVERPASSES MAY BE SLICK IN SPOTS. REDUCE DRIVING SPEEDS...LEAVE PLENTY OF ROOM BETWEEN YOU AND THE MOTORIST AHEAD OF YOU...AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. $$
000 WWUS44 KTSA 280259 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 859 PM CST THU DEC 27 2007 OKZ054>059-281100- /O.CON.KTSA.SN.Y.0004.071228T0300Z-071228T1600Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 859 PM CST THU DEC 27 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST FRIDAY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE. LIGHT TO MODERATE SNOW CURRENTLY OVER WESTERN OKLAHOMA WILL CONTINUE TO ADVANCE EASTWARD OVERNIGHT...WITH ACCUMULATING SNOW LIKELY NORTH OF INTERSTATE 44 AFTER MIDNIGHT. THE HIGHER SNOW AMOUNTS...POSSIBLY NEAR THREE INCHES...WILL BE TOWARD THE OKLAHOMA KANSAS BORDER IN OSAGE COUNTY. AMOUNTS OF ONE TO TWO INCHES WILL BE MORE COMMON ACROSS THE REMAINDER OF THE ADVISORY AREA. THE PERIOD OF HEAVIEST SNOW WILL BE CONFINED MAINLY TO AFTER MIDNIGHT AND BEFORE SUNRISE FRIDAY. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
000 WWUS44 KTSA 280723 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 123 AM CST FRI DEC 28 2007 OKZ054>059-281530- /O.CON.KTSA.SN.Y.0004.000000T0000Z-071228T1600Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 123 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE. AT 120 AM...AREAS OF LIGHT SNOW WERE MOVING INTO WESTERN PORTIONS OF PAWNEE AND OSAGE COUNTIES IN FAR NORTHEAST OKLAHOMA. AREAS OF LIGHT TO MODERATE SNOW WILL CONTINUE LIFTING NORTHEAST INTO PORTIONS OF NORTHEAST OKLAHOMA OVERNIGHT...PRIMARILY NORTH OF INTERSTATE 44. HIGHER SNOW AMOUNTS...BETWEEN TWO AND THREE INCHES...WILL BE POSSIBLE TOWARD THE OKLAHOMA KANSAS BORDER IN OSAGE COUNTY WHERE TEMPERATURES HAVE FALLEN TO NEAR FREEZING. AMOUNTS OF ONE TO POSSIBLY TWO INCHES WILL BE MORE COMMON ACROSS THE REMAINDER OF THE ADVISORY AREA. THE PRECIPITATION IS EXPECTED TO LIFT NORTHEAST OF THE AREA BY MID MORNING WITH THE ACCUMULATING SNOW ENDING. ROADS IN THE ADVISORY AREA MAY BECOME SLICK DUE TO SNOW ACCUMULATION...PRIMARILY ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD EXERCISE CAUTION IF TRAVEL IS NECESSARY. $$
000 WWUS44 KTSA 281007 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 407 AM CST FRI DEC 28 2007 OKZ054>059-281600- /O.CON.KTSA.SN.Y.0004.000000T0000Z-071228T1600Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 407 AM CST FRI DEC 28 2007 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 10 AM CST THIS MORNING FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE. AREAS OF LIGHT SNOW...MIXED WITH LIGHT RAIN OR FREEZING DRIZZLE WILL CONTINUE ACROSS PORTIONS OF NORTHEAST OKLAHOMA THROUGH MID MORNING BEFORE SHIFTING NORTHEAST. TOTAL SNOW ACCUMULATIONS AROUND AN INCH WILL BE POSSIBLE ALONG THE OKLAHOMA...KANSAS BORDER...MAINLY ACROSS OSAGE COUNTY. ROADS IN THE ADVISORY AREA MAY BECOME SLICK IN SPOTS...ESPECIALLY ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD EXERCISE CAUTION IF TRAVEL IS NECESSARY. $$
000 WWUS44 KTSA 281145 WSWTSA URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE TULSA OK 545 AM CST FRI DEC 28 2007 OKZ054>059-281245- /O.CAN.KTSA.SN.Y.0004.000000T0000Z-071228T1600Z/ OSAGE-WASHINGTON OK-NOWATA-CRAIG-OTTAWA-PAWNEE- INCLUDING THE CITIES OF...PAWHUSKA...BARTLESVILLE...NOWATA... VINITA...MIAMI...PAWNEE 545 AM CST FRI DEC 28 2007 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN TULSA HAS CANCELLED THE SNOW ADVISORY FOR THE FOLLOWING COUNTIES... IN OKLAHOMA... OSAGE...WASHINGTON...NOWATA...CRAIG...OTTAWA...PAWNEE. THE AREA OF LIGHT SNOW HAS SHIFTED NORTHEAST OF THE ADVISORY AREA THIS MORNING WITH ONLY A FEW SNOW FLURRIES REMAINING. NO ADDITIONAL SNOW ACCUMULATION IS EXPECTED THEREFORE THE SNOW ADVISORY HAS BEEN CANCELLED. ROADS IN PAWNEE AND OSAGE COUNTIES MAY CONTINUE TO BE SLICK IN SPOTS...ESPECIALLY ON BRIDGES AND OVERPASSES. MOTORISTS SHOULD EXERCISE CAUTION IF TRAVEL IS NECESSARY IN THESE AREAS. $$
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this snow advisory went out at Dec 27, 3:09 AM CST, 14 minutes earlier.
Area forecast discussion, Dec 27, 3:09 AM CST, 14 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
309 AM CST THU DEC 27 2007
.DISCUSSION...
MAIN FORECAST ISSUE WILL BE THE CHANCES OF ACCUMULATING SNOW TONIGHT
ACROSS NRN PARTS OF THE FORECAST AREA.
STRATUS DECK HAS THE ENTIRE REGION ENGULFED THIS MORNING...AND WRN
EDGE HAS RETROGRADED SOME...SO NOT EXPECTING ANY SUN FOR TODAY. HAVE
LEANED TOWARD THE COOLER MET NUMBERS FOR AFTERNOON HIGHS.
00Z UPPER AIR ANALYSIS SHOWS A VERY VIGOROUS UPPER SYSTEM DEVELOPING
ACROSS THE WRN STATES...WITH MID-LEVEL TEMPS RUNNING -38C AND 100M
HEIGHT FALLS NOTED ACROSS THE CNTRL ROCKIES. HAVE FAVORED THE
SLIGHTLY FARTHER S TRACK OF THE UPPER SYSTEM PER THE
GFS/ECMWF...WHICH STREAKS THE STRONG VORT MAX FROM WRN OK INTO SERN
KS OVERNIGHT. 00Z NAM/WRF WAS FARTHER N INTO SRN KS WITH THIS
TRACK...ALTHOUGH THE 06Z RUN HAS SHIFTED FARTHER S. AFOREMENTIONED
COLD MID-LEVEL TEMPS WILL OVERSPREAD THE AREA...RESULTING IN VERY
IMPRESSIVE LAPSE RATES/ELEVATED INSTABILITY LATE TONIGHT. PARTIAL
THICKNESS PROGS ARE FAVORABLE FOR MOSTLY SNOW ACROSS NE
OK...ALTHOUGH 1000-850MB THICKNESS SUGGEST SOME MELTING COULD OCCUR.
AT THIS POINT...WE HAVE ENOUGH CONFIDENCE TO GO WITH A SNOW ADVISORY
BEGINNING THIS EVENING AND RUNNING THROUGH FRIDAY MORNING FOR AREAS
MAINLY N OF INTERSTATE 44. PRELIMINARY SNOW AMOUNTS WILL GENERALLY
BE 1 TO 2 INCHES...ALTHOUGH BANDING/CONVECTIVE ELEMENTS COULD RESULT
IN LOCALLY HIGHER AMOUNTS...ESPECIALLY NEAR THE KS BORDER.
FARTHER S...EXPECT MORE OF A RAIN/SNOW MIX ACROSS PORTIONS OF ECNTRL
OK AND NW AR...AND MAINLY ALL RAIN IN SE OK. UPPER SYSTEM WILL
QUICKLY EXIT FRIDAY MORNING...WITH LINGERING LIGHT SNOW ACROSS FAR
NE OK AND NW AR.
GENERALLY QUIET AND COOL WEATHER EXPECTED FOR THE WEEKEND. QUICK
MOVING UPPER SYSTEM MAY BRING A FEW SPRINKLES/FLURRIES FOR SATURDAY
NIGHT...BUT NOTHING SIGNIFICANT AT THIS TIME.
GFS/ECMWF REMAIN CONSISTENT IN A STRONGER PUSH OF COLDER AIR INTO
THE REGION BY EARLY NEXT WEEK AND GENERALLY FOLLOWED A BLEND OF THE
MEX/ECMWF FOR TEMPS. GRADUAL WARMING TRENDED ON TAP BY MID-WEEK AS
BULK OF COLDER AIR REMAINS OVER THE ERN STATES.
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 40 32 40 25 / 10 70 20 10
FSM 46 38 49 27 / 10 60 30 10
MLC 43 35 47 26 / 10 50 10 10
BVO 37 31 39 19 / 10 80 20 10
FYV 42 35 42 23 / 10 60 40 10
BYV 43 34 43 25 / 10 60 50 10
MKO 41 31 43 24 / 10 60 20 10
MIO 39 30 39 23 / 10 80 30 10
F10 40 33 43 24 / 10 60 10 10
HHW 46 39 51 30 / 10 50 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...SNOW ADVISORY FROM 9 PM THURSDAY TO 10 AM FRIDAY FOR OKZ054-
OKZ055-OKZ056-OKZ057-OKZ058-OKZ059.
AR...NONE.
&&
SHORT TERM...06
LONG TERM....18Hazardous weather outlook, Dec 26, 7:41 PM CST, 7 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 741 PM CST WED DEC 26 2007 ARZ001-002-010-011-019-020-029-OKZ049-053>076-271100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 740 PM CST WED DEC 26 2007 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED. DISCUSSION... AREAS OF DRIZZLE WILL CONTINUE OVERNIGHT AS THE UPPER STORM SYSTEM DEPARTS...HOWEVER THE RISK OF ACCUMULATING SNOWS HAS ENDED FOR TONIGHT. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY AND FRIDAY...WINTER WEATHER POTENTIAL. SATURDAY THROUGH TUESDAY...NO HAZARDS. EXTENDED DISCUSSION... ACCUMULATING SNOWS APPEAR LIKELY ACROSS PORTIONS OF NORTHEAST OKLAHOMA THURSDAY NIGHT INTO FRIDAY MORNING...AS THE NEXT STRONG STORM SYSTEM QUICKLY CROSSES THE CENTRAL PLAINS. AREAS ALONG THE KANSAS OKLAHOMA BORDER HAVE THE HIGHEST POTENTIAL FOR MEASURABLE SNOWFALL...WITH WARMER TEMPERATURES FURTHER SOUTH KEEPING SNOWFALL ACCUMULATIONS LIMITED. A MORE TRANQUIL WEATHER PERIOD IS EXPECTED OVER THE WEEKEND INTO EARLY NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
Nearby
Snow Advisories in Oklahoma, 2007Every snow advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.